MAUDE Adverse Event Report: COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Catalog Number HPWS-35-150
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product code = dqx.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during a ureteral stone removal procedure, the road runner uniglide hydrophilic wire guide was utilized.At the end of the procedure, the physician noticed a black foreign object in the ureter.The object was removed using a cysto grasper; the object was observed to be a shaving off of the guide wire.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: an additional and previously unreported failure mode, "mandril protrusion," was discovered during the physical investigation of the device.Investigation ¿ evaluation.A review of the complaint history, device history record, documentation, instructions for use (ifu), quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the mandril was partially exposed in several areas: at a distance of 111.1 cm from the proximal end to a length of 117.0 cm, a 0.5 mm section at a distance of 117.2 cm from the proximal end, and a 1 mm section which was partially exposed at a distance of 117.4 cm from the proximal end.The wire guide was also returned with a separated segment of polymer jacket, which was measured to be 6.5 cm in length.Additionally, a document based investigation evaluation was performed.There is no indication that there is nonconforming product in the field.A review of the supplier's production records confirmed that the lot was manufactured according to validated parameters.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received throughout the course of the investigation.

Brand Name
ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7361434
Report Number1820334-2018-00793
Device Sequence Number173040
Product Code DQX
UDI-Device Identifier00827002561526
UDI-Public(01)00827002561526(17)200928(10)8242173
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K110009
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberHPWS-35-150
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/13/2018
Supplement Date Received by Manufacturer06/01/2018
Initial Report FDA Received Date03/22/2018
Supplement Report FDA Received Date06/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;